Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes hot flashes after taking emergency pill?

Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Hi, My GF and I had an accident during sex.... The next morning I went and bought a one-dose emergency pill which she took by the 12th hour. 2 1/2 days after she took the pill she started to experience hot flashes. I am not certain whether this is induce by the pill or an accidental pregnancy.
Posted Tue, 25 Feb 2014 in Birth Control
Answered by Dr. Madhuri N Bagde 20 minutes later
Brief Answer: pregnancy will not cause this Detailed Answer: Hi XXXX Thanks for the query. It was wise of you to use the pill. Pills are effective in preventing pregnancies in more than 95% cases if they are taken within 72 hours. So the chances of pregnancy in this case are very low. Also even if pregnancy occurred, the developing baby would be too small and still not even connected to the mother to give rise to any symptoms. Symptoms of pregnancy usually do not occur at least two weeks after conception, this is around the time of the expected menstrual period in women with regular cycles. The time when we can detect pregnancy at the earliest is around 7 days after the missed period by a urine test or a few days earlier by a blood test. The hot flashes are unusual but may be attributable to sudden change in hormone levels after taking pills. It would help to know her age and any other symptoms to help you more on this. But I suggest that you stop worrying about pregnancy as you have acted quickly and hence are most likely safe. Hope I was able to help you. Thanks for using Health Care Magic. I would be happy to answer any further queries. Have a nice day. Dr. Madhuri Bagde Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor